MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123113
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x and allomax on (b)(6) 2010 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.Attorney alleges that the patient sustained injuries on (b)(6) 2014 and (b)(6) 2017.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x and allomax on (b)(6) 2010 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.Attorney alleges that the patient sustained injuries on (b)(6) 2014 and (b)(6) 2017.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with the implant of allomax (device #1).Per operative notes, ¿adhesions of omentum to the anterior abdominal wall were taken down.Then a allomax graft (device #1) was used for repair and secured by tackers.¿ (b)(6) 2011 - the mesh repairs eventually broke down and patient presented with incarcerated ventral hernias, and underwent open exploration and primary sutured repair of hernias.(b)(6) 2012 - patient was diagnosed with incarcerated recurrent ventral hernia, multiple smaller swiss-cheese defects, partial bowel obstruction and pain thereby underwent laparoscopic repair with the implant of composix e/x (device #2).Per operative notes, ¿multiple adhesions to the anterior abdominal wall were taken down.Then a composix e/x mesh (device #2) was used for repair and secured to the anterior abdominal wall.¿ (b)(6) 2014 - patient was diagnosed with multiple recurrent ventral hernia and infection thereby underwent open repair.Per operative notes, ¿all adhesions were taken down.Previously placed composix e/x mesh (device #2) was pulled away from the left edge of the hernia repair and it was re-sutured to the abdominal wall." (b)(6) 2017 - patient was diagnosed with recurrent symptomatic ventral hernia thereby underwent open repair with the removal of composix e/x mesh (device #2).Per operative notes, ¿hernia sac and adhesions were taken down.Then a previously placed composix e/x mesh (device #2) was removed, and a synthetic mesh was used for repair and secured by sutures.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2007) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11290431
Report Number1213643-2021-00855
Device Sequence Number14585798
Product Code FTL
UDI-Device Identifier00801741031168
UDI-Public(01)00801741031168(17)121028(10)HURI1036
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2012
Device Catalogue Number0123113
Device Lot NumberHURI1036
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date02/07/2021
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age52 YR
Patient SexFemale